Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 83, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 4, 2004, 3:53 PM MDT for Kimball County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2004, 3:53 PM MDT (21:53 UTC)
- Expired
- Aug 4, 2004, 4:45 PM MDT
- In force
- 52 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 99 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 042153 SVRCYS NEC105-042245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 353 PM MDT WED AUG 4 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 445 PM MDT * AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL KIMBALL COUNTY...OR ABOUT 9 MILES NORTHWEST OF KIMBALL...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN KIMBALL COUNTY AT 410 PM MDT RURAL NORTHEASTERN KIMBALL COUNTY AT 440 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4138 10382 4126 10382 4125 10339 4138 10339 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:05 PM MDT, 48 minutes earlier.
Area forecast discussion, Aug 4, 3:05 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MDT WED AUG 4 2004 .SHORT TERM...VISIBLE CONVECTION JUST GEETING STARTED AROUND 18Z WITH A FEW WEAK RETURNS ON THE KCYS 88D SEEN OVER THE NORTHERN LARAMIE RANGE AT 19Z. ATMOSPHERE OVER TO THE EAST OF THE LARAMIE RANGE CONTINUES TO BE MOIST AND UNSTABLE EARLY THIS AFTERNOON WITH CAPE VALUES APPROACHING 2000 J/KG IN THE NEBRASKA PANHANDLE. THE STATIONARY FRONT ALONG THE LARAMIE RANGE AND A WEAK SHORTWAVE TROUGH NOW NEARING THE CWA WILL TRIGGER THE ACTIVITY. WILL KEEP THE MENTION OF SEVERE STORMS IN THE PANHANDLE THROUGH 04Z WITH HAIL AND WIND GUSTS THE MAIN THREAT. THE MOIST BOUNDARY LAYER AND AN EASTERLY WIND SHOULD ALLOW FOR LOW CLOUDS AND FOG TO FORM AGAIN LATER TONIGHT TO THE EAST OF THE SURFACE BOUNDARY. THE CLOUDS AND FOG WILL PERSIST THROUGH MID MORNING THURSDAY. LATER TONIGHT AND THURSDAY MODELS INDICATE AN INCREASE IN MID AND HIGH LEVEL HUMIDITY AS THE MOISTURE PLUME SPREAD BACK OVER THE CWA. WITHIN THAT PLUME MODELS HAVE BEEN CONSISTENTLY DEPICTING A SHORTWAVE TROUGH...NOW MOVING INTO CENTRAL ARIZONA...MOVING OVER THE CWA THURSDAY AFTERNOON AND EVENING. THE GFS APPEARS TO BE TOO STRONG BUT OTHER MODELS REALLY NOT TOO FAR BEHIND IN THEIR DEPICTION OF THE FEATURE. AS THE SHORTWAVE TROUGH NEARS THE SURFACE BOUNDARY WILL MOVE SLOWLY EAST AND SHOULD BE NEAR THE WYOMING AND NEBRASKA BORDER IN THE AFTERNOON. TO THE WEST...A DRIER AND MORE WESTERLY BOUNDARY LAYER WIND WILL BE PRESENT...WHILE TO THE EAST THERE WILL STILL BE THE MOIST AND UNSTABLE AIR MASS. THE HIGHER POPS FOR THURSDAY AFTERNOON SHOULD BE IN THE WESTERN NEBRASKA PANHANDLE AND THERE SOULD BE SOME STRONG STORMS PER THE LATEST DAY 2 OUTLOOK FROM SPC. THE CLOUD COVER IN MOST PLACES WILL HOLD THE HIGH TEMPERATURES DOWN A FEW DEGREES FROM THOSE OF TODAY. .LONG TERM...CONTINUED WARM WITH LOW POPS INTO THE WEEKEND WITH NO BIG CHANGES IN THE LONGWAVE PATTERN. OVER THE WEEKEND UPPER RIDGE FLATTENS AS UPPER LOW MOVES ACROSS SRN CANADA. THIS A DRAGS COLD FRONT ACROSS THE CWA LATER SATURDAY AND SUNDAY WITH SOME CONVECTION EXPECTED WITH IT. PATTERN TURNS DRIER INTO EARLY NEXT WEEK AS UPPER FLOW TURNS MORE NW AND SFC HIGH SETTLES ACROSS THE REGION SO WILL KEEP FCST DRY WITH MILD TEMPS. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. WEILAND/EMANUEL
Hazardous weather outlook, Aug 4, 10:03 AM MDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1003 AM MDT WED AUG 4 2004 NEZ001>003-019>021-054-055-WYZ059>070-051145- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1003 AM MDT WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING BY MID AFTERNOON AND THEN SPREAD EAST THROUGH EARLY TONIGHT. A STATIONARY FRONT WILL BE OVER FAR EASTERN WYOMING DURING THAT TIME. THE AIRMASS ALONG AND TO THE EAST OF THE BOUNDARY IS MOIST AND WILL BECOME UNSTABLE. WINDS CONVERGING ALONG THE STATIONARY FRONT AND A WEAK UNSTABLE UPPER LEVEL DISTURBANCE MOVING OVER THE REGION WILL PROVIDE THE TRIGGER FOR STORM FORMATION. SOME OF THE STORMS FROM MID AFTERNOON THROUGH EARLY TONIGHT WILL PRODUCE HAIL TO ONE AND ONE HALF INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH...ESPECIALLY IN NIOBRARA COUNTY WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...FRIDAY AND SATURDAY ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THERE IS ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SOUTHERN PANHANDLE AS WELL AS THE SOUTH LARAMIE AND SNOWY RANGES OF SOUTHEAST WYOMING ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH EARLY TONIGHT MAINLY IN NIOBRARA COUNTY WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:24 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 66 min |
| Aug 3, 7:32 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 28 min |
| Aug 4, 4:45 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.